Share Facebook


02-14-2017, 10:39 PM   #1
eneg16
 
Join Date: Jul 2016
Location: Nova Scotia
Acne question

I am 22 years old with Crohns on Remicade and Imuran. My whole life I have had issues with my skin. Started lightly in grade 6 and went to high school. High school was pretty bad, but nothing makeup couldn't cover up. It was always controllable and was mostly contained to small part of my cheeks and a little bit of my forehead. It would get worse sometimes, but other than that I could deal. Flash forward four years and it had slowed down, kinda remained the same through uni, but did get somewhat better. I have now been on these immunosuppressants for about 8 months. The last month my acne has been the worst it has ever been. It's all down my neck, my cheeks and my forehead. Even at its worse in my teens I never saw it like this. I cannot control it. It is responding to none of the things it used to respond to. I am even getting pimples on other part is my body, like my legs. Could this be related to my weakened immune system? Does anyone have anything relatable going on? I will ask my GI doc when I see him next week. But I am at my wits end with this. It hurts. I am embarrassed and ashamed. This, on top of my fistula and intestinal crohns symptoms is enough to drive me insane. I have also had a runny/stuffed nose for close to two months so maybe I have an underlying infection going on? Hoping someone can provide some insight! Thank you and sorry for the long post.


02-14-2017, 10:49 PM   #2
ronroush7
Forum Monitor
 
ronroush7's Avatar
 
Join Date: Oct 2013
Location: vienna, Virginia

My Support Groups:
It could be due to a weakened immune system. I would advise going to a dermatologist. Let us know how you are.

__________________
Diagnosed in 1990. On Humira, Imuran, Gabapentin, Colestipol, Synthroid, Lialda. Resection in April of 2010. Allergic to Remicade, Penicillin, Flagyl, Doxycycline. Thyroid issues and psoriasis and neuropathy and mild cerebral palsy. Mild arthritis in my lower back.
03-29-2017, 05:22 AM   #3
edwards142
 
Join Date: Nov 2015
i too have the acne problem possible suggest some easy and effective tips.
03-30-2017, 01:29 AM   #4
Cross-stitch gal
Moderator
 
Cross-stitch gal's Avatar
 
Join Date: Dec 2011
Location: Vancouver, Washington

My Support Groups:
I always had bad acne, tried creams, cleaners, lotions and anything else that could clear it up. But, nothing ever worked. But, at the same time my colitis was running rampid. But, a few years ago that changed. I found the right doctor and got my stomach in control.

Once, my stomach was better my acne was too. I still have breakouts once in awhile, but mostly I'm better. I think if you can get your IBD in control yours might get better too. Keep your chin up! We're here with you.
__________________
Diagnosed:
Ulcerative Colitis/IBD 1996, Iritis 2001, Ulcerative Proctitis 2013, Indeterminate Colitis 2016, Remission 2017, Hand Eczema

Current Meds:
Pentasa 1000mg 2xday or Mesalamine DR 1.2gm 2xday, Canasa Suppositories (when needed) 1000mg 1xday, Tylenol 3 with codeine 300-30mg (when needed)

Non-Meds:
600+D Calcium 2xday, Multivitamin, 65mg Iron 1xday, Fish Oil 1000mg, Vitamin D3 5,000 I.U., Eye Drops 2xday


UP Support Group http://www.crohnsforum.com/showthread.php?t=68350
10-19-2017, 05:16 AM   #5
MaryCherub
 
MaryCherub's Avatar
 
Join Date: Oct 2017


Having a stuffy and runny nose for two months is not normal. And certain medication can weaken your immune system, probably hence the reason for the prolonged sinus issues.

Acne and rashes can be just one of the side effects of medication too.

Not sure there is much you can do, if the medication side effect is causing it. Apart from lowering the dose or changing medication.

However, on a general note, avoiding dairy, and using sterile salted water in a Neti pot, can help with ridding yourself of sinus issues permanently.

I am guessing you may be low in zinc. Most people who have IBD are. Lack of zinc can cause acne.

I suggest Googling the wording : "Clear Skin Program Jason Vale" OR "Skin Deep Programme Jason Vale".

Jason Vale has a clear skin programme is specially designed for skin issues like acne. The programme is free to download.

I would post the link here but the moderators don't seem to like that. Never mind, easy enough to find yourself.

Personally I would avoid medication for acne. Especially after reading about another forum member he thinks he developed IBD from using acne medication.

Hope you find relief soon
Reply

Thread Tools


All times are GMT -5. The time now is 01:31 PM.
Copyright 2006-2017 Crohnsforum.com